Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Can the Elemis Body Cleanse Detoxification Program cause brown discharge?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
for the past 6 months my period has gone from being a 28 day cycle to a 25 day cycle this month it was about 26 days. Since the normal period bleeding I have been having a dark brown discharge sometimes it is red. I am currently doing a detox program from Elemis (taking cal metab plus and XXXXXXX drainage) I have never experienced problems with discharge beforeI am wondering if the discharge I am getting is related to the detox or not. I have no pain anymore.
Posted Fri, 4 May 2012 in Vaginal and Uterus Health
Answered by Dr. Deepak Anvekar 1 hour later

Thanks for your query.

Diet, exercise and weight loss programs usually work by changing the hormonal homeostasis in the body, which in turn increases the body metabolism, to affect the loss of weight of cellulite in the body. Hence it is the most likely cause of change in your menstrual pattern.

In addition, strict work outs and physical exercise in trainers or athletes - change the body estrogen levels - also affecting the menstrual flow and pattern.

The Elemis Body Cleanse Detoxification Program includes has a high content of organic iodine, which in fact stimulates the high activity of the thyroid gland.
Increased activity of the thyroid gland causes changes in the menstrual patterns as well as the character of the menstrual blood.

But these changes are short lived and resolve soon when you complete the course of your detox program or choose to stop it.

In addition, (since additional history has not been provided), you might benefit by consulting with your thyroid function tests - to rule out other causes of change in the menstrual cycle.

I hope the information provided here is helpful.

I shall be available for any follow up questions that you might be having.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor